MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 4.5X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 4.5X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04530
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation anticipated.
 
Event or Problem Description
Physician reported that 2 yukon oct spinal system polyaxial screws; size ø4.5x30 mm fractured at the neck of the shaft post-operatively.Revision surgery was performed.This report captures the first of two screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: h.3.Reason for no evaluation has been corrected to reflect unknown return status.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: potential adverse events potential adverse events associated with spinal fusion procedures include, but are not limited to pseudoarthrosis; loosening, bending, cracking or fracture of components, or loss of fixation in the bone with possible neurologic damage, usually attributable to pseudoarthrosis, insufficient bone stock, excessive activity or lifting, or one or more of the factors listed in contraindications, or warnings and precautions; infections possibly requiring removal of devices; palpable components, painful bursa, and/or pressure necrosis; and allergies, and other reactions to device materials which, although infrequent, should be considered, tested for (if applicable), and ruled out preoperatively.Postoperative adequately instruct the patient.Postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Implant removal should be followed by adequate postoperative management to avoid refracture.Periodic x-rays for at least the first year postoperatively are recommended for close comparison with postoperative conditions to detect any evidence of changes in position, nonunion, loosening, and bending or cracking of components.With evidence of these conditions, patients should be closely observed, the possibilities of further deterioration evaluated, and the benefits of reduced activity and/or early revision considered.It is possible that patient trauma or excessive loading contributed to the failure.It could not be determined if fusion was achieved.However, as no devices or x-rays were available for evaluation, the root cause could not be determined conclusively.H3 other text : return status of the device is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: information previously sent in h.10.Indicated that complaint history review was not performed; however, a review of complaint history associated with the subject catalog number was performed and 4 similar complaints were identified.No adverse trends were observed.

Brand Name
POLYAXIAL SCREW; SIZE 4.5X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9821385
Report Number3004774118-2020-00026
Device Sequence Number16334696
Product Code NKG
UDI-Device Identifier10888857349810
UDI-Public10888857349810
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04530
Device Catalogue Number7601-04530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer04/30/2020
04/30/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date05/27/2020
05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;